Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2004, 2:05 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 21, 2004, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211905 SVRMKX WIC059-101-211930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 205 PM CDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 230 PM CDT * AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WIND POINT TO 6 MILES SOUTHEAST OF PADDOCK LAKE...OR ALONG A LINE EXTENDING FROM SOUTH OF OAK CREEK TO ANTIOCH...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WIND POINT....RACINE....PLEASANT PRAIRIE. AND KENOSHA BY 210 PM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4283 8802 4250 8816 4246 8758 4283 8760 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT WED JUL 21 2004 .DISCUSSION...FORECAST FOCUS ON QUIET WEATHER. ALL MODELS SHOW DRY PATTERN THROUGH WEEKEND AND NEXT WEEK AS LARGE HIGH DOMINATES THE WEATHER WITH VERY DRY STABLE AIR AND LITTLE LIFT. ONLY POSSIBLE CHANCE OF PRECIPITATION WILL BE ON TUESDAY AS LARGE UPPER LOW MOVES SLOWLY EAST THROUGH SOUTHERN WISCONSIN. BUT LACK OF ANY REAL DEEP MOISTURE WILL BE LIMITING FACTOR...SO LEFT OUT ANY MENTION OF PRECIPITATION IN THE GRIDS. NEXT BEST CHANCE FOR RAIN WILL BE NEXT FRIDAY AS THE HIGH SHIFTS EAST AND A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE EISE
Hazardous weather outlook, Jul 21, 1:03 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 103 PM CDT WED JUL 21 2004 WIZ046-047-051-052-056>060-062>072-221000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 103 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAVERSE WEST TO EAST ACROSS SOUTHERN WISCONSIN. CLOUD COVER HAS LIMITED THE INSTABILITY...SO ONLY AN ISOLATED SEVEVE THUNDERSTORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY AHEAD OF A COLD FRONT. THE STORMS WILL STAY BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. GEHRING
In the hours before
Local storm report, Jul 21, 8:15 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 AM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG COBB 42.97N 90.33W
07/21/2004 IOWA WI LAW ENFORCEMENT
TREES DOWN NEAR COBB.
0720 AM TSTM WND DMG 1 N LINDEN 42.93N 90.27W
07/21/2004 IOWA WI LAW ENFORCEMENT
SIDING...TREES AND POWER POLE DOWN NORTH OF LINDEN.
&&
WOODSpecial weather statement, Jul 21, 8:24 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 824 AM CDT WED JUL 21 2004 WIZ046-047-051-052-056>060-062>072-211400- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 824 AM CDT WED JUL 21 2004 A LINE OF STRONG THUNDERSTORMS ALONG A PORTAGE TO MADISON TO JUDA LINE WILL CONTINUE MOVING TO THE EAST AT AROUND 40 MPH. THESE STORMS SHOULD REACH A BEAVER DAM TO WATERTOWN TO AFTON LINE BY 9 AM. THE MOST SEVERE THUNDERSTORMS AFFECTING COLUMBIA...DANE... AND GREEN COUNTIES HAVE TO POTENTIAL TO PRODUCE STRONG GUSTY WINDS UP TO 60 MPH AND BRIEF HEAVY DOWNPOURS WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR. ELSEWHERE ACROSS SOUTHERN WISCONSIN SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE MORNING HOURS. HANSING
Local storm report, Jul 21, 8:36 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
836 AM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG MOUNT HOREB 43.01N 89.73W
07/21/2004 DANE WI LAW ENFORCEMENT
A FEW TREES DOWN IN MOUNT HOREB.
&&
WOODLocal storm report, Jul 21, 9:11 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 AM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG COBB 42.97N 90.33W
07/21/2004 IOWA WI LAW ENFORCEMENT
TREES DOWN NEAR COBB.
0720 AM TSTM WND DMG 1 N LINDEN 42.93N 90.27W
07/21/2004 IOWA WI LAW ENFORCEMENT
SIDING...TREES AND POWER POLE DOWN NORTH OF LINDEN.
0730 AM TSTM WND DMG 1 E MINERAL POINT 42.86N 90.16W
07/21/2004 IOWA WI LAW ENFORCEMENT
TREES DOWN EAST OF MINERAL POINT.
0805 AM TSTM WND DMG MOUNT HOREB 43.01N 89.73W
07/21/2004 DANE WI LAW ENFORCEMENT
A FEW TREES DOWN IN MOUNT HOREB.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:26 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 64 min |
| Jul 21, 7:30 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 45 min |
| Jul 21, 7:47 AM CDT | Severe Thunderstorm Warning | MKX | Columbia | 58 min |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 21, 1:39 PM CDT | Special Marine Warning | MKX | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.